Heavy Rain, Trigg
- When
- August 30, 2:00 PM CST to 3:00 PM CST
- Where
- Trigg County, 3.91 mi SW of Cadiz
- Reported by
- Mesonet
- Coordinates
- 36.830, -87.870
The mesonet site near Cadiz measured 1.82 inches of rain in one hour.
An area of thunderstorms remained nearly stationary over parts of southwestern Kentucky. The storms occurred along a stationary 500 mb trough axis oriented from southwest to northeast across the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
An area of thunderstorms remained nearly stationary over parts of southwestern Kentucky. The storms occurred along a stationary 500 mb trough axis oriented from southwest to northeast across the Ohio Valley. The storms were fed by a moist low-level southwest wind flow around high pressure centered over the Carolina coast. Very heavy rainfall was the primary hazard.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 30, 12:47 PM CST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 147 PM CDT SUN AUG 30 2015 .SHORT TERM...(This evening through Tuesday night) Issued at 121 PM CDT SUN AUG 30 2015 Tropical like environ with dew points hovering around 70F and temps ranging thru the 80s. Isolated to widely scattered showers starting to become a little more numerous Lakes area wky as we head thru the peak diurnal heating hours...but still low chance pops type coverage. This will persist into/thru the evening, after which we should see maybe an isolated shower but less than mentionable pops for zfp. Slowly surface high pressure retrogrades back across Ohio River valley thru Tuesday. Still lingering presence of Low pressure aloft may touch off an isolated any time shower or storm, but will leave Mon-Tue dry as inherited until a stronger signal is noted. Temps/Dew points wont move much. Highs will range u80s/nr 90 and lows will range u60s/nr 70. .LONG TERM...(Tuesday night through Sunday) Issued at 147 PM CDT SUN AUG 30 2015 Hot and dry conditions are expected during the long-term period beneath a large upper-level high. Very little difference in temps or humidity is expected from day to day. Compared to yesterday, the models have come into better agreement that a weak upper-level low to our south will have no impact on our region. The upper low is forecast to drift southeast to the Gulf Coast by Labor Day weekend. As the upper low drifts away, the upper ridge is forecast to strengthen over the Illinois/Indiana area. A deep easterly flow of dry air is expected through much of the period. Given the easterly low level flow, dew points are not forecast to be as high as previous heat waves this summer. Forecast dew points through the long term will be from 65 to 70, which is rather low compared to the 75 to 80 degree dew points this summer. The ground has become significantly drier since the July flooding events, which supports a forecast of lower humidity levels. The pronounced easterly component to the flow, along with 850 mb temps hovering mostly in the upper teens, suggests highs will not exceed the lower 90s. The forecast will remain consistent with highs around 90 each day. Overnight lows will generally be in the upper 60s. && .AVIATION... Issued at 121 PM CDT SUN AUG 30 2015 MVFR to low VFR cigs are possible as isolated to widely scattered showers/storms affect forecast area. For now, devoid of terminal mention, but vicinity is under consideration. Will monitor. Otherwise should see scattering clouds VFR tonight and another brief window of late nite-early am patchy fog possible. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT SUN AUG 30 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-311000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 500 AM CDT SUN AUG 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF NON SEVERE THUNDERSTORMS TODAY AND TONIGHT. LOCALLY HEAVY RAIN AND DEADLY LIGHTNING WILL BE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
The mesonet site near Cadiz measured 1.82 inches of rain in one hour.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593431.